tinnitus miracle com hemorrhoid no more


Tinnitus Chewing Gum Quietess Stop The Constant Ringing Hissing


Drugs And Medications That Can Cause Tinnitus

Ringing in the ears is called tinnitus. The medical term tinnitus encompasses not only ear ringing, but also ear buzzing or hissing, hearing whistling sounds, and experiencing the sensation of chirping in the ears.

There are many causes of ringing in the ears. However, one of the most common, most preventable, and often most curable categories of tinnitus causes is the medication category.

Both over-the-counter and prescription medications may cause tinnitus. Some medications cause tinnitus by direct toxicity to the ear. This direct toxicity is called ototoxicity. However, many medications cause tinnitus as an adverse side effect in which the mechanism of tinnitus production is unknown.

Some of the more common medications that cause ringing in the ears include:

Zoloft: Zoloft is also called Sertraline. This prescription medication belongs to a class of antidepressants known as selective serotonin reuptake inhibitors (SSRI). Tinnitus occurs as an adverse side effect in approximately 1% to 10% of people who take Zoloft.

Lipitor: Lipitor is also called Atorvastatin. This prescription medication belongs to a class of cholesterol reducing agents known as HMG-CoA Reductase Inhibitor (or statins). Tinnitus occurs as an adverse side effect in less than 2% of people who take Lipitor.

Zyrtec: Zyrtec is also called Cetirizine. This over-the-counter medication belongs to a class of allergy symptoms relievers known as antihistamines. Tinnitus occurs as an adverse side effect in less than 2% of people who take Zyrtec.

Nexium: Nexium is also called Esomeprazole. This prescription medication belongs to a class of stomach acid reducers known as proton pump inhibitors. Tinnitus occurs as an adverse side effect in less than 1% of people who take Zyrtec.

Prilosec: Prilosec is also called Omeprazole. This over-the-counter medication also belongs to the class of stomach acid reducers known as proton pump inhibitors. Tinnitus occurs as an adverse side effect in less than 1% of people who take Prilosec.

Celexa: Celexa is also called Citalopram. This prescription medication belongs to a class of antidepressants known as selective serotonin reuptake inhibitors (SSRI). Tinnitus occurs as an adverse effect during the withdrawal (discontinuation) of Celexa. This adverse effect occurs in an as yet unknown number of individuals.

Aspirin: Aspirin is also called acetylsalicylic acid. Aspirin is an over-the-counter medication but can be found combined with many prescription medications. Excessive use of aspirin is a common cause of tinnitus.

Gentamicin: Gentamicin belongs to the class of antibiotics known as aminoglycosides. This class of antibiotics is particularly notorious for it's ototoxicity (toxicity to the ear).

There are many other medications that can cause tinnitus through direct ototoxicity or other adverse effect. If you are experiencing buzzing or ringing in the ears, ask your physician to review your prescription and over-the-counter medication list with you in order to determine if one of your medications may be the cause of your tinnitus.

By Nicole Evans M.D. - Nicole Evans is a resident physician with a passion for integrative medicine. She enjoys writing on topics that explore both the world of Western medicine and that of complementary and alternative medicine...  


Form1
 
Name:
Email:




tinnitus

Recommended Products



Click Item Below To View Prices & Product Details - View Full Catalog











Related Tinnitus-chewing-gum-quietess Videos


Next page: Pulsatile Tinnitus Symptoms


Bookmark/Share This Page:

ADD TO DEL.ICIO.US ADD TO DIGG ADD TO FURL ADD TO NEWSVINE ADD TO NETSCAPE ADD TO REDDIT ADD TO STUMBLEUPON ADD TO TECHNORATI FAVORITES ADD TO SQUIDOO ADD TO WINDOWS LIVE ADD TO YAHOO MYWEB ADD TO ASK ADD TO GOOGLE ADD TO MAGNOLIA ADD TO NING ADD TO RAWSUGAR ADD TO SPURL ADD TO TAGTOOGA

  Bookmark and Share


Tinnitus Chewing Gum Quietess News